MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BOSTON SCIENTIFIC CORPORATION VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Model Number VXAK0103
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation of Vessels (2135); Pericardial Effusion (3271)
Date of Event 11/21/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.Detailed product information was not provided to bsc.Good faith efforts to obtain the information are in progress.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information at this time.A supplemental report will be filed if the information is received.
 
Event or Problem Description
It was reported that death occurred.During a left atrial appendage (laa) closure procedure was being performed, a versacross connect laac was selected for use.There was a trivial pericardial effusion (pe) noted when sweeping for pre-existing pe prior to implantation.The pigtail rf wire was used as the introducer/guidewire with only one dropdown being performed to obtain proper position inferior and posterior on the fossa for transseptal puncture.A 27mm watchman flx pro closure device was selected.Following the closure device release, a sweep for effusion was performed a mild increase to the trivial baseline effusion was noted.The physician observed the effusion on transesophageal echocardiography (tee) for several minutes and determined that it did not appear to be increasing.Heparin was reversed and the patient was transported to the recovery area with additional imaging to be performed to evaluate any increase to pericardial effusion (pe).When additional imaging was performed, a substantial increase was identified, and the patient was transferred to the cardiac catheterization lab and the physician performed pericardiocentesis to drain effusion.The effusion was drained, and the patient appeared stable.At some point following the tap, the physician looked at the imaging obtained and noted what appeared to be a tear or perforation to one of the aortic valve leaflets.The decision was made for an open chest intervention.The patient passed away at an unknown time following the intervention.The patient was not on warfarin, nor antiplatelets.The device is not expected to be returned for analysis (disposed).
 
Event or Problem Description
It was reported that death occurred.During a left atrial appendage (laa) closure procedure was being performed, a versacross connect laac was selected for use.There was a trivial pericardial effusion (pe) noted when sweeping for pre-existing pe prior to implantation.The pigtail rf wire was used as the introducer/guidewire with only one dropdown being performed to obtain proper position inferior and posterior on the fossa for transseptal puncture.A 27mm watchman flx pro closure device was selected.Following the closure device release, a sweep for effusion was performed a mild increase to the trivial baseline effusion was noted.The physician observed the effusion on transesophageal echocardiography (tee) for several minutes and determined that it did not appear to be increasing.Heparin was reversed and the patient was transported to the recovery area with additional imaging to be performed to evaluate any increase to pericardial effusion (pe).When additional imaging was performed, a substantial increase was identified, and the patient was transferred to the cardiac catheterization lab and the physician performed pericardiocentesis to drain effusion.The effusion was drained, and the patient appeared stable.At some point following the tap, the physician looked at the imaging obtained and noted what appeared to be a tear or perforation to one of the aortic valve leaflets.The decision was made for an open chest intervention.The patient passed away at an unknown time following the intervention.The patient was not on warfarin, nor antiplatelets.The device is not expected to be returned for analysis (disposed).It was further reported that the versacross connect system used were discarded following the procedure.There was no difficulty noted during transseptal puncture (tsp) with the versacross device or the ts workflow.All components of the versacross were removed from the patient prior to the end of the procedure.There was no malfunction of the tsp device noted during the procedure.The physician stated that it is possible that they might have caused a perforation during the tsp or laao deployment; however, there was nothing observed to indicate anything other than a normal tsp and no extravasation of contrast was observed into the pericardial space during the procedure.The official cause of death has not been given nor the death certificate signed pending the result of an autopsy.
 
Additional Manufacturer Narrative
Due to additional information received, this supplemental report is being submitted for the updated field describe event or problem (b5), in section b - adverse event or product problem.It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information, but it was not available.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key23831966
Report Number2124215-2025-91554
Device Sequence Number21151713
Product Code DXF
UDI-Device Identifier00685447019473
UDI-Public(01)00685447019473
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXAK0103
Device Catalogue NumberVXAK0103
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2025
Supplement Date Received by Manufacturer12/18/2025
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date01/07/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age81 YR
Patient SexMale
Patient Weight64 KG
Patient RaceWhite